Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 61, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 9, 2004, 2:53 PM CDT for Cleveland County, Oklahoma County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2004, 2:53 PM CDT (19:53 UTC)
- Expired
- Apr 9, 2004, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Cleveland County, OK, Oklahoma County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:15 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 9, 1:15 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 115 PM CDT FRI APR 9 2004 WE ARE LOOKING CLOSELY AT SEVERE POTENTIAL THIS AFTERNOON/EVENING. SPECIAL OUN SOUNDING IS NOW BEING PREPARED FOR LAUNCH AROUND 19Z. 24 1103 AM CDT FRI APR 9 2004 BACK EDGE OF SCATTERED TSRA APPEARS TO RUN FROM WEST CENTRAL OKLAHOMA INTO PARTS OF SOUTH CENTRAL SECTIONS LATE THIS MORNING. MESONET DATA SHOWS WELL DEFINED BOUNDARY ORIENTED WEST TO EAST ACROSS NORTH CENTRAL OKLAHOMA AND MODELS FORECASTS THIS TO MOVE SOUTHWARD TODAY AS LOW DEVELOPS FARTHER SOUTH IN THE TEXAS PANHANDLE. LITTLE UNSURE IF THIS WILL HAPPEN OR IF BOUNDARY WILL REMAIN MORE STATIONARY. STILL HOWEVER APPEARS THAT BEST CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING WILL BE ACROSS SOUTH CENTRAL SOUTHEAST AREAS AS DRYLINE LINE ADVANCES EAST. OTHER STORMS MAY DEVELOP ALONE FRONTAL BOUNDARY CURRENTLY OVER NORTH CENTRAL OKLAHOMA AS IT PUSHES SOUTHWARD TONIGHT. HAVE ALSO LOWERED TEMPS SOMEWHAT NORTH WITH CLOUD COVER AND RAISED HIGHS SOUTH. SIX 717 AM CDT FRI APR 9 2004 .DISCUSSION... UPDATED FORECASTS TO REFLECT EASTWARD PROGRESS OF AREA OF SHWRS/TSTMS OUT OF MUCH OF WESTERN OKLAHOMA AND INTO CENTRAL OKLAHOMA. ALSO MADE A FEW ADJUSTMENTS TO THE WINDS TO ACCOUNT FOR THE WEAKENING OUTFLOW ASSOCIATED WITH THE PCPN AREA. 32 && 345 AM CDT FRI APR 9 2004 .DISCUSSION... CONVECTIVE COMPLEX OVER WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS WILL CONTINUE TO PROGRESS EAST THIS MORNING. LOW LEVEL AIRMASS NOT PARTICULARLY UNSTABLE AS EVIDENCED BY THE LACK OF MUCH CONVECTION OCCURRING ON THE GUST FRONT WHICH HAS PUSHED OUT SEVERAL MILES AHEAD OF THE MAIN PCPN AREA. WARM ADVECTION DEVELOPING IN RESPONSE TO THE LOW LEVEL JET OVERNIGHT... COMBINED WITH A WEAKENING UPPER WAVE... WILL CONTINUE TO SUPPLY SUPPORT FOR THE ONGOING SHWR/TSTM ACTIVITY AS IT MOVES EAST. OUTFLOW FROM CURRENT PCPN EXPECTED TO HELP REINFORCE THE STATIONARY FRONT ACROSS NORTH TEXAS. THIS COULD ACT TO SLOW NORTHWARD PROGRESS OF THE FRONT DURING THE DAY...ALTHOUGH IT COULD STILL REACH INTO PORTIONS OF SOUTHERN OKLAHOMA BY LATE IN THE AFTERNOON. MEANWHILE... MODELS ALSO INDICATING A DRYLINE PUSHING INTO PORTIONS OF WESTERN NORTH TEXAS...AND POSSIBLY FAR SOUTHWEST OKLAHOMA THIS AFTERNOON. AS ANOTHER WEAK UPPER WAVE MOVES OVER THE AREA BY LATE AFTERNOON AND EVENING... MORE SHWRS/TSTMS WILL BE POSSIBLE. MOISTURE IS EXPECTED TO BE STILL SOMEWHAT LIMITED BY LATE TODAY WHICH WOULD AFFECT THE INTENSITY AND NUMBER OF STRONG TSTMS. A SIGNIFICANT COLD FRONT WILL BE MOVING INTO NORTHWEST OKLAHOMA TOWARDS EVENING... AND PROGRESS THROUGH MOST OF THE AREA BY SATURDAY MORNING. THIS FEATURE WILL PROVIDE ADDITIONAL LOW LEVEL FORCING FOR SHWR/TSTM DEVELOPMENT. COOLER WEATHER WILL SETTLE IN ON SATURDAY AND CONTINUE FOR THE NEXT FEW DAYS WITH TEMPERATURES RUNNING BELOW NORMAL. NEAR OR BELOW FREEZING TEMPS EXPECTED SUNDAY THROUGH TUESDAY MORNINGS ACROSS THE NORTH WITH MID 30S POSSIBLE IN CENTRAL OKLAHOMA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 46 53 36 / 70 70 30 10 HOBART OK 73 44 53 35 / 70 50 30 10 WICHITA FALLS TX 78 49 55 37 / 70 50 30 20 GAGE OK 63 39 48 30 / 50 50 30 10 PONCA CITY OK 59 42 52 33 / 70 70 50 10 DURANT OK 76 52 59 40 / 50 70 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32
Hazardous weather outlook, Apr 9, 11:59 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT FRI APR 9 2004
OKZ004>048-050>052-TXZ083>090-101300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS... AND THAT
PART OF OKLAHOMA SOUTH OF A LINE FROM ARNETT TO GUTHRIE TO CHANDLER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH THE EARLY EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY SATURDAY MORNING.
DISCUSSION...
SCATTERED SHOWERS AND FEW THUNDERSTORMS ASSOCIATED WITH
AN UPPER LEVEL DISTURBANCE OVER WESTERN OKLAHOMA WILL
CONTINUE TO LIFT NORTHEAST INTO EASTERN OKLAHOMA AND
SOUTHERN KANSAS THIS AFTERNOON. IN THE MEANTIME...THE
ATMOSPHERE WILL CONTINUE TO DESTABILIZE ACROSS THE SOUTHERN
THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS AS TEMPERATURES
WARM INTO THE MID AND UPPER 70S UNDER CLEAR TO PARTLY CLOUDY
SKIES. BY MID AFTERNOON...THUNDERSTORMS MAY REDEVELOP ALONG
THE DRYLINE IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR SOME
OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS THE MAIN RISK. THESE STORMS WILL THEN MOVE
AND DEVELOP INTO PARTS OF CENTRAL AND SOUTH CENTRAL OKLAHOMA
BY LATE AFTERNOON OR EARLY EVENING. THUNDERSTORM INTENSITY WILL
LIKELY DECREASE LATER THIS EVENING AS SURFACE INSTABILITY DECREASES
WITH THE LOSS OF HEATING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY...ESPECIALLY
ACROSS SOUTHEASTERN OKLAHOMA. HOWEVER THE GREATEST RISK OF SEVERE
WEATHER WILL HAVE MOVED TO THE SOUTHEAST OF THE AREA. OTHERWISE NO
THUNDERSTORMS ARE EXPECTED SUNDAY THOUGH THURSDAY OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
MUCH COOLER TEMPERATURES WILL MOVE INTO THE AREA THIS WEEKEND.
FREEZING TEMPERATURES ARE EXPECT ACROSS PORTIONS OF NORTHERN AND
WESTERN OKLAHOMA ON SUNDAY MORNING AND MONDAY MORNING. FROST IS
LIKELY ACROSS AREAS FARTHER SOUTH IN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM CDT SATURDAY APRIL 10TH.In the hours before
Special weather statement, Apr 9, 11:48 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1148 AM CDT FRI APR 9 2004 OKZ019-025-091700- LOGAN OK-OKLAHOMA OK- 1148 AM CDT FRI APR 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN LOGAN AND NORTHERN OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTHERN OKLAHOMA CITY AT 1148 AM CDT...MOVING NORTHEAST AT 30 MPH. RESIDENTS FROM EDMOND TO SEWARD TO GUTHRIE CAN EXPECT BRIEF HEAVY RAINFALL...OCCASIONAL LIGHTNING AND SMALL HAIL IS POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED. SIX
Special weather statement, Apr 9, 2:22 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 222 PM CDT FRI APR 9 2004 OKZ031-091930- SEMINOLE OK- 222 PM CDT FRI APR 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN SEMINOLE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF LITTLE AT 222 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. 24
Local storm report, Apr 9, 2:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 3 E LITTLE 35.35N 96.63W
04/09/2004 1.75 INCH SEMINOLE OK PUBLIC
0233 PM HAIL 3 E LITTLE 35.35N 96.63W
04/09/2004 0.75 INCH SEMINOLE OK PUBLIC
&&
KTSpecial weather statement, Apr 9, 2:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT FRI APR 9 2004 OKZ025-028-029-092000- CLEVELAND OK-MCCLAIN OK-OKLAHOMA OK- 245 PM CDT FRI APR 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH NORMAN AT 245 PM CDT...MOVING NORTHEAST AT 30 MPH. OTHER STRENGTHENING STORMS WERE LOCATED JUST SOUTH OF WASHINGTON... AND JUST WEST OF NEWCASTLE... ALSO MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CLEVELAND...MCCLAIN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 15 min |
| Apr 9, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 32 min |
| Apr 9, 3:33 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 27 min |
| Apr 9, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 38 min |
| Apr 9, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 47 min |
| Apr 9, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 47 min |
| Apr 9, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 38 min |
| Apr 9, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 50 min |
| Apr 9, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 41 min |
| Apr 9, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.